Beiträge zur Algebra und Geometrie
Contributions to Algebra and Geometry
Vol. 39, No. 2, pp. 359-365 (1998)

Weierstrass Polynomials for Links

Vagn Lundsgaard Hansen

Department of Mathematics, Technical University of Denmark, Building 303, DK-2800 Lyngby, Denmark, e-mail:

Abstract: There is a natural way of identifying links in 3-space with polynomial covering spaces over the circle. Thereby any link in 3-space can be defined by a Weierstrass polynomial over the circle. The equivalence relation for covering spaces over the circle is, however, completely different from that for links in 3-space. This paper initiates a study of the connections between polynomial covering spaces over the circle and links in 3-space.

Keywords: polynomial covering space, Weierstrass polynomial, knot, link

Classification (MSC91): 57M12, 57M25

Full text of the article:

[Previous Article] [Next Article] [Contents of this Number]